How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Chris C. Your Own Question
Chris C.
Chris C., Nurse
Category: Health
Satisfied Customers: 1074
Experience:  Nurse with with 10+ yrs. in wellness care, geriatrics, hospice and acute care.
Type Your Health Question Here...
Chris C. is online now
A new question is answered every 9 seconds

Preliminary Information - -Used Tag Away product to remove

This answer was rated:

Preliminary Information -
-Used Tag Away product to remove skin tags for approximately 3 weeks (very little notable success).
-Showing some signs of a possible cold coming on (sneezing, etc)

Wednesday - Receive a B12/B6/Lipotropic injection.

Thursday - small area at base of throat is bright red and itchy. One of the areas where treating for the skin tags. No skin bumps other than tags, no varied colors of skin, no dry areas. Smooth normal looking skin just appearing sunburned. Discontinued Tag Away product.

Friday - Sedentary day as I didn't want to come down with a full fledged head cold. Looked and felt the same as Thursday.

Saturday - Had a necessarily busy/active day. Full fledged head cold symptoms (sinus congestion, draining side to side, sneezing, sinus headache, etc). Small area at base of throat has spread both ways - again, to just the areas where skin tags had been treated previously. Other small areas where tags were treated has now turned the same red (underarms). All locations itchy. Again, discontinued Tag Away use on Thursday. Sinex at night, helped to sleep somewhat.

Sunday - Out of commission. All symptoms full swing. Kleenex was my best friend.

Monday - Headache gone but I now have a cough added to the mix, flem sounding cough. Redness not so red but still there in all the same places and still very itchy.

Tuesday - Better than Saturday, Sunday and Monday but no way near close to normal. All same symptoms present.

Wednesday - So, did I have an allergic reaction to the lipotropics? And it is STILL in progress? Did I have an delayed allergic reaction to the Tag Away product? And also, do I really have an old fashioned head cold or are all the cold symptoms part of an allergic reaction?

P.S. Never had an allergic reaction to anything. Do not take any medications or supplements other than regular one a day vitamins. I am female, 55 years old.

medtech254 :

Hello! I will be assisting you today. It is likely that these two problems are not associated with one another directly. This is the peak of allergy season and in some areas it has been especially bad with all the rain we have had. You likely are having an allergy flare up caused indirectly from an allergic reaction to the tag away active ingredient (The active ingredient is Thuja Occidentalis. Other ingredients include Cedar Leaf Oil, Melaleuca Alternifolia Leaf Oil, Ricinus Communis Seed Oil). The allergic response the the thuja plant has likely caused your body to initiate a strong response to other allergens that are in high numbers this time of year like pollen, etc. After exposure to thuja it can take the body some time to return to a normal allergic response state and flush this substance out of the applied areas. If you are allergic to thuja you are most likely allergic to cedar, juniper, etc. This normally occurs in a couple weeks but may be a bit longer wince you used the product for 3 weeks. The reaction may have been delayed and just shown up recently as the exposure threshold was reached with continued application.


You refer to seasonal allergies having an impact on the Tag Away active ingredient but do not mention/address the possibility of any impact from the lipotropic injection, or its possible effect with the Tag Away content or even the possibility of an allergic response from this. The timing is just so coincidental.

medtech254 :

Lipotropic injections with b12 or other fat burning substances (Lipo B, MIC, Lipo Den, etc) would not likely have caused the reaction you describe even though the timing might suggest that it was the cause.

Chris C. and 2 other Health Specialists are ready to help you